Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Measures of noncompactness and upper semi-Fredholm perturbation theorems

Author: Fernando Galaz-Fontes
Journal: Proc. Amer. Math. Soc. 118 (1993), 891-897
MSC: Primary 47A55; Secondary 47A53, 47H09
MathSciNet review: 1151810
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the concept of a perturbation function, which allows us to give a general approach to the question of obtaining perturbation theorems for upper semi-Fredholm operators. Also, we show that the usual measures of noncompactness of continuous linear operators, as well as other related quantities, are perturbation functions.

References [Enhancements On Off] (What's this?)

  • [1] K. Astala and H. O. Tylli, On the bounded compact approximation property and measures of non-compactness, J. Funct. Anal. 70 (1987), 388-401. MR 874062 (88c:47020)
  • [2] D. E. Edmunds and W. D. Evans, Spectral theory and differential operators, Clarendon Press, Oxford, 1987. MR 929030 (89b:47001)
  • [3] I. T. Gohberg, L. S. Goldenstein, and A. S. Markus, Investigation of some properties of bounded linear operators in connection with their $ q$-norms, Uchen. Zap. Kishinev Gos. Univ. 29 (1957), 29-36. (Russian)
  • [4] S. Goldberg, Unbounded linear operators, McGraw-Hill, New York, 1966. MR 0200692 (34:580)
  • [5] B. Gramsch, Über analytische störungen und den Index von Fredholm operatoren auf Banachraumen, Dept. of Mathematics, Univ. Maryland, 1969.
  • [6] A. Lebow and M. Schechter, Semigroups of operators and measures of non-compactness, J. Funct. Anal. 7 (1971), 1-26. MR 0273422 (42:8301)
  • [7] R. Nussbaum, The radius of the essential spectrum, Duke Math. J. 37 (1970), 473-478. MR 0264434 (41:9028)
  • [8] M. Schechter, Riesz operators and Fredholm perturbations, Bull. Amer. Math. Soc. 64 (1968), 1139-1144. MR 0231222 (37:6777)
  • [9] -, Quantities related to strictly singular operators, Indiana Univ. Math. J. 21 (1972), 1061-1071. MR 0295103 (45:4171)
  • [10] M. Schechter and R. Whitley, Best Fredholm perturbation theorems, Studia Math. 90 (1988), 175-190. MR 959522 (89k:47019)
  • [11] H. O. Tylli, On the asymptotic behaviour of some quantities related to semi-Fredholm operators, J. London Math. Soc. (2) 31 (1985), 340-348. MR 809955 (87k:47027)
  • [12] J. Zemánek, Geometric characteristics of semi-Fredholm operators and their asymptotic behaviour, Studia Math. 80 (1984), 219-234. MR 783991 (87h:47030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A55, 47A53, 47H09

Retrieve articles in all journals with MSC: 47A55, 47A53, 47H09

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society